The Circle of Moms site will be discontinued on March 1st, 2020. Head to POPSUGAR Family's Facebook page for more community discussions.

Let's Go >>

IUD side effects - loss of period

Melanie - posted on 03/26/2010 ( 7 moms have responded )

12

11

0

I gave birth to my son in March of 2009 and as soon as I could (I think it was 6 weeks after) I had the Mirena IUD inserted. I was initially breast-feeding and I know that can delay your period. But, I stopped when he turned 6 months old. He is now just over one year old and I STILL have not gotten a period. Believe me, I'm not complaining, but I'm just nervous that something's wrong. I do want to have more children eventually. The loss of my period doesn't necessarily mean loss of fertility, does it?

7 Comments

View replies by

[deleted account]

I have the EXACT same problem. My IUD was only in for 2 months before I realized it was a mistake. It's been 6 months now without it & with no period. We're trying to get pregnant again & can't because of it... I wish I had never got it.. :-(

Rachael - posted on 03/26/2010

44

9

5

My daughter was born in April '09 & i got the Mirena in July. I haven't had a period since. I might get some spotting for 1/2 a day, but I don't count that as a period, just and annoyance. :)

Katie - posted on 03/26/2010

23

4

2

i got my Mirena IUD in August of 2008 and I didnt have a period after august and still havent and i still have my IUD in. It does say that loss of period is a side effect with it and i've asked my doctor and she said its normal. you should be fine.

Melanie - posted on 03/26/2010

12

11

0

Thank you so much for the responses, ladies! That makes me feel a LOT better that there is not something wrong with me!!!

Tracy - posted on 03/26/2010

737

13

78

It's normal. In fact my dr told me to expect it. I still spot and I've had mine for 18 months now. I LOVE it.

Kathryn - posted on 03/26/2010

1

11

0

I had a Mirena fitted in november and stopped having periods within a month, it's a very common side-effect, but doesn't cause any loss of fertility once it's removed. Hope that relieves some anxiety.

Danielle - posted on 03/26/2010

64

1

16

its normal with the mirena. part of the great thing about it that makes it different than other iuds is that it can make you have shorter lighter periods. and sometimes they just go away all together.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms